Hello, I'd like to help you with your question.It sounds like the anxiety you have is interfering with your sleep. Loud noises in your head can be anxiety, including the jolting out of sleep experience that you are having. That is a symptom of anxiety.There are many ways to control your anxiety with and without medications. One of the best techniques is progressive relaxation. Learning it is easy and once you do it for a period of time, it can become automatic. You can also use it during your waking hours to help you relax. Here is a link to help you learn how to do this technique:http://www.guidetopsychology.com/pmr.htmYou can also take medications for your anxiety to help you feel calmer and sleep better. Whenever medications are used for treatment, it is very common for people to need to try at least one or two different medications or more before finding one that helps. This is because everyone's body chemistry is different. So if one medication works for one person, it may not work for another or it might even cause adverse side effects. So don't be discouraged. You will find the right medication for you.Here are some of the more common medications for anxiety:Xanax (alprazolam) Klonopin (clonazepam) Valium (diazepam) Ativan (lorazepam) These medications are known as tranquilizers. They help to slow down your system and help produce a calming effect.They are also fast acting. As a result, they are very popular and often the first line of medications tried for someone with anxiety disorder. But they do have unwanted side effects such as slowing down reflexes and thinking ability, making a person feel foggy or even drunk. This can impair a person's ability to function in such situations as driving.Anti depressants can also be used for anxiety disorders. Prozac, the one you are taking now, is an example of an anti depressant. Others include Zoloft, Paxil, Lexapro, and Celexa. These work by regulating serotonin levels in the brain to elevate mood. They can take up to 4 to 6 weeks to establish full effect in the blood. Side effects include nausea, sleepiness and weight gain. Withdrawal is also an issue, requiring a doctor's supervision.
.Another possible mediation is Buspar. It also works to increase serotonin in the brain like anti depressants do. It takes up to 2 weeks to work. But it has less of a sedating effect than other mediations. It also has low risk of dependence.Talk with your doctor to see what you both feel might work for you.I hope this has helped you,Kate
Thank you for letting me know! It's good to hear that it worked. I hope you are able to get many more restful nights from here on in. Let me know if I can be of any more assistance in the future.